Alert archive / Alabama / Special Weather Statements in 2013

Special Weather Statement, NWS Tallahassee, FL

June 28, 2013Dale County, Alabama

NWS Tallahassee, FL issued this special weather statement at Jun 28, 2013, 11:21 PM CDT for Dale County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2013, 11:21 PM CDT (04:21 UTC)
Expired
Jun 29, 2013, 12:15 AM CDT
In force
54 min
Issued by
NWS Tallahassee, FL

County Dale County, AL

The radar

The Ft Rucker radar (KEOX), 16 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2013-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2013-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2714 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WWUS82 KTAE 290421
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1121 PM CDT FRI JUN 28 2013

ALZ066-069-290515-
DALE AL-HOUSTON AL-
1121 PM CDT FRI JUN 28 2013

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR DALE AND WESTERN 
HOUSTON COUNTIES...

* UNTIL 1215 AM CDT

AT 1117 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
BRUNDIDGE TO SAMSON...OR ALONG A LINE EXTENDING FROM CLOWERS
CROSSROADS TO GANER...MOVING SOUTHEAST AT 35 MPH.

PEOPLE IN DALE AND WESTERN HOUSTON COUNTIES...INCLUDING THE CITIES OF
ARITON...LEVEL PLAINS...FORT RUCKER...DALEVILLE...OZARK...NEWTON...
PINCKARD...MIDLAND CITY AND TAYLOR...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3162 8542 3132 8542 3131 8532 3100 8537
      3099 8549 3120 8549 3120 8579 3162 8579
TIME...MOT...LOC 0421Z 306DEG 29KT 3161 8585 3109 8608

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 8:54 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 28, 8:54 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
954 PM EDT Fri Jun 28 2013

.NEAR TERM [Through 12Z Tomorrow]...
Will continue to see a gradual weakening pattern of storms as they
move east into a more unfavorable environment. Rain has mostly ended
in our western CWA, namely SE Alabama and the far western Panhandle.
For the remaining CWA, expect showers ending by late tonight.

A shortwave currently moving through the Lower Mississippi Valley is
providing upper level support for a line of thunderstorms currently
moving through central Alabama. High-Res models such as the HRRR
continue to show the shortwave moving through our area, and along
with it another a line of thunderstorms with the potential for
producing some isolated severe thunderstorms. If severe weather
does occur, it would be damaging wind gusts.  The HRRR over the
past few days and today have handled placement and strength of
convection fairly well, so have put more confidence in its current
evolution of storms throughout the night and into the early
morning. Early in the early morning hours thunderstorms move into
our SE Alabama counties and becomes more organized in a linear
complex by sunrise from around Bainbridge extending SW through Panama
City and its adjacent offshore waters.

Other than the rain, expect a mostly cloudy night with lows in the
mid to lower 70s.

&&

.SHORT TERM [Through Saturday Night]...
Upper trough axis (currently along the eastern seaboard) will
retrograde to the west tonight into Saturday, with the axis
ending up west of the forecast area. In addition, a frontal
boundary will drop south into the area by Saturday and stall
across SE Alabama and the Florida Panhandle. This will create a
favorable pattern for convection, especially east of the
Apalachicola/Chattahoochee Rivers, with a very moist airmass and
weak shortwave energy rounding the base of the trough. As with
Friday morning, the convection may get an early start along the
coast, so will have relatively high PoPs in place throughout the
day. Conditions will change little by Sunday, with the eastern
half of the area favored once again.

&&

.LONG TERM [Sunday through Friday]...
Unseasonably deep trough will be in place over the eastern half of
the country through next week. This will keep moist and deep
southwesterly flow across the forecast area with enhanced rain
chances for most of the week. Periods of more widespread rain will
likely be governed by timing of weak upper/lower level features,
which are difficult to predict this far out. Therefore, will
continue with a general forecast of likely PoPs for the eastern
half of area early in the week, with the higher PoPs spreading
west by midweek as the upper level trough slowly retrogrades.

&&

.AVIATION [Through 00Z Sunday]...
Expect rain showers continuing for our eastern terminals TLH, VLD,
and ABY, but shouldn't have any flight restrictions outside of
thunderstorms expected in the early morning hours. Tomorrow
afternoon should be a bit gusty with gusts around 20 knots out of
the S/SE, but VFR conditions will prevail.

&&

.MARINE...
Southwesterly flow will be on the increase through the weekend as
the Bermuda high strengthens over the western Atlantic and a
frontal boundary approaches the northern Gulf Coast. Expect
exercise caution conditions to develop overnight and continue
through most of the weekend. Brief periods of advisory level
winds will be possible late Saturday into Sunday.

&&

.FIRE WEATHER...
Red flag conditions are not expected due to above average relative
humidity values throughout the period.

&&

.HYDROLOGY...
A wet weather pattern will be in place through the
weekend and into early next week. Widespread 2 to 4 inch rainfall
amounts are anticipated through Monday, with isolated higher
amounts. With no area rivers in flood or action stage, no
river flooding is expected. However, locally heavy rainfall may
cause flooding of some urban and/or low-lying areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   77  90  74  89  72 / 30  70  50  70  40
Panama City   78  87  79  87  77 / 50  60  50  60  30
Dothan        73  92  72  91  71 / 50  60  40  50  30
Albany        75  91  73  89  71 / 10  60  40  60  40
Valdosta      74  89  73  88  72 / 30  70  50  70  50
Cross City    78  88  74  88  73 / 60  70  60  70  50
Apalachicola  81  86  79  86  77 / 50  60  60  60  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Navarro/Harrigan
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Navarro/Harrigan
MARINE...Camp
FIRE WEATHER...Camp
HYDROLOGY...Camp

In the hours before

Local storm report, Jun 28, 9:19 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1019 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     4 NE MAYHAW             31.22N 84.84W
06/28/2013                   MILLER             GA   COUNTY OFFICIAL

            TREES DOWN ALONG WOMBLE ROAD

0600 PM     TSTM WND DMG     COLQUITT                31.17N 84.73W
06/28/2013                   MILLER             GA   COUNTY OFFICIAL

            TREE DOWN ON NORTH 2ND STREET IN COLQUITT

&&

DVD
Local storm report, Jun 28, 9:44 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1044 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     TSTM WND DMG     GREENSBORO              30.57N 84.57W
06/28/2013                   GADSDEN            FL   LAW ENFORCEMENT

            TREE DOWN ACROSS TOLAR WHITE ROAD IN THE GREENSBORO AREA

0653 PM     TSTM WND DMG     HAVANA                  30.62N 84.42W
06/28/2013                   GADSDEN            FL   LAW ENFORCEMENT

            ELECTRICAL LINE BLOWN DOWN IN THE HAVANNA AREA.

&&

DVD
Local storm report, Jun 28, 9:50 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1050 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     10 N MOULTRIE           31.32N 83.79W
06/28/2013                   COLQUITT           GA   BROADCAST MEDIA

            IN THE NEW ELM COMMUNITY ON HIGHWAY 31 NORTH, ONE ROOF
            WAS BLOWN OFF AND THERE WAS BROEKN WINDOWS IN HOMES AND
            VEHICLES. ALSO THERE WERE SEVERAL PECAN TREES FELLED.

0315 PM     TSTM WND DMG     5 SE DOERUN             31.27N 83.86W
06/28/2013                   COLQUITT           GA   TRAINED SPOTTER

            2 LARGE OAK TREES UPROOTED ON POWER LINES NEAR HWY 33 AND
            GREENE DAIRY RD.

0355 PM     TSTM WND DMG     1 W MAYHAW              31.17N 84.89W
06/28/2013                   MILLER             GA   EMERGENCY MNGR

            TREES DOWNED ON HOUSE ON MAYHAW RD.

0400 PM     TSTM WND DMG     ENTERPRISE              31.31N 85.85W
06/28/2013                   COFFEE             AL   BROADCAST MEDIA

            TREE FELL ON A MOBILE HOME IN ASHLEY TRAILER PARK ON
            HIGHWAY 27 SOUTH AND BOLL WEEVIL CIRCLE.

0428 PM     TSTM WND DMG     1 NW DOTHAN             31.23N 85.40W
06/28/2013                   HOUSTON            AL   EMERGENCY MNGR

            TREE ON ROOF OF HOME ON WHEAT STREET.

0430 PM     TSTM WND DMG     ESE BELLWOOD            31.17N 85.79W
06/28/2013                   GENEVA             AL   EMERGENCY MNGR

            POWERLINES AND TREES DOWN NEAR HIGHWAY 85.

0432 PM     TSTM WND DMG     2 SE DOTHAN             31.21N 85.37W
06/28/2013                   HOUSTON            AL   EMERGENCY MNGR

            TREE ON ROOF OF HOME ON GALAXIE DRIVE.

0435 PM     TSTM WND DMG     4 NNE GENEVA            31.09N 85.85W
06/28/2013                   GENEVA             AL   EMERGENCY MNGR

            TREES DOWN ACROSS 4 VEHICLES ON THOMPSON DRIVE.

0440 PM     TSTM WND DMG     3 NNW HARTFORD          31.15N 85.72W
06/28/2013                   GENEVA             AL   EMERGENCY MNGR

            TREES DOWN NEAR COUNTY ROAD 47.

0450 PM     TSTM WND DMG     DOTHAN                  31.22N 85.39W
06/28/2013                   HOUSTON            AL   BROADCAST MEDIA

            TREES DOWN AT THE DOTHAN COUNTRY CLUB DOWNTOWN AND ALSO
            ALONG MAIN STREET.

0457 PM     TSTM WND DMG     COWARTS                 31.20N 85.31W
06/28/2013                   HOUSTON            AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0500 PM     TSTM WND DMG     ARDILLA                 31.18N 85.36W
06/28/2013                   HOUSTON            AL   PUBLIC

            TREES AND POWER LINES DOWN. REPORTED BY THE PUBLIC VIA
            SOCIAL MEDIA.

0505 PM     TSTM WND DMG     ASHFORD                 31.18N 85.24W
06/28/2013                   HOUSTON            AL   PUBLIC

            TREES AND POWER LINES DOWN AROUND ASHFORD. REPORTED BY
            THE PUBLIC VIA SOCIAL MEDIA.

0520 PM     TSTM WND DMG     1 W DAWSON              31.77N 84.46W
06/28/2013                   TERRELL            GA   911 CALL CENTER

            TREES DOWN IN MULTIPLE LOCATIONS THROUGHOUT THE COUNTY
            INCLUDING WEST HIGHWAY 82 OUTSIDE OF DAWSON.

0550 PM     TSTM WND DMG     4 NE MAYHAW             31.22N 84.84W
06/28/2013                   MILLER             GA   COUNTY OFFICIAL

            TREES DOWN ALONG WOMBLE ROAD

0553 PM     TSTM WND DMG     FAIRCHILD               30.82N 84.91W
06/28/2013                   SEMINOLE           GA   911 CALL CENTER

            MULTIPLE TREES DOWN COUNTYWIDE.

0600 PM     TSTM WND DMG     COLQUITT                31.17N 84.73W
06/28/2013                   MILLER             GA   COUNTY OFFICIAL

            TREE DOWN ON NORTH 2ND STREET IN COLQUITT

0634 PM     TSTM WND DMG     GREENSBORO              30.57N 84.57W
06/28/2013                   GADSDEN            FL   LAW ENFORCEMENT

            TREE DOWN ACROSS TOLAR WHITE ROAD IN THE GREENSBORO AREA

0648 PM     TSTM WND DMG     1 S LAKE TALQUIN        30.43N 84.55W
06/28/2013                   LEON               FL   911 CALL CENTER

            TREE DOWN ON STARHILL ROAD.

0653 PM     TSTM WND DMG     HAVANA                  30.62N 84.42W
06/28/2013                   GADSDEN            FL   LAW ENFORCEMENT

            ELECTRICAL LINE BLOWN DOWN IN THE HAVANNA AREA.

0727 PM     TSTM WND DMG     1 SW CHAIRES CROSSROADS 30.41N 84.13W
06/28/2013                   LEON               FL   911 CALL CENTER

            TREE DOWN NEAR OLD ST. AUGUSTINE RD AND LOUVENIA RD.

&&

DVD
Local storm report, Jun 28, 10:05 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1105 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     10 N MOULTRIE           31.32N 83.79W
06/28/2013                   COLQUITT           GA   BROADCAST MEDIA

            IN THE NEW ELM COMMUNITY ON HIGHWAY 31 NORTH, ONE ROOF
            WAS BLOWN OFF AND THERE WERE BROKEN WINDOWS IN HOMES AND
            VEHICLES. ALSO THERE WERE SEVERAL PECAN TREES FELLED.

0315 PM     TSTM WND DMG     5 SE DOERUN             31.27N 83.86W
06/28/2013                   COLQUITT           GA   TRAINED SPOTTER

            2 LARGE OAK TREES UPROOTED ON POWER LINES NEAR HWY 33 AND
            GREENE DAIRY RD.

0355 PM     TSTM WND DMG     1 W MAYHAW              31.17N 84.89W
06/28/2013                   MILLER             GA   EMERGENCY MNGR

            TREES DOWNED ON HOUSE ON MAYHAW RD.

0400 PM     TSTM WND DMG     ENTERPRISE              31.31N 85.85W
06/28/2013                   COFFEE             AL   BROADCAST MEDIA

            TREE FELL ON A MOBILE HOME IN ASHLEY TRAILER PARK ON
            HIGHWAY 27 SOUTH AND BOLL WEEVIL CIRCLE.

0428 PM     TSTM WND DMG     1 NW DOTHAN             31.23N 85.40W
06/28/2013                   HOUSTON            AL   EMERGENCY MNGR

            TREE ON ROOF OF HOME ON WHEAT STREET.

0430 PM     TSTM WND DMG     ESE BELLWOOD            31.17N 85.79W
06/28/2013                   GENEVA             AL   EMERGENCY MNGR

            POWERLINES AND TREES DOWN NEAR HIGHWAY 85.

0432 PM     TSTM WND DMG     2 SE DOTHAN             31.21N 85.37W
06/28/2013                   HOUSTON            AL   EMERGENCY MNGR

            TREE ON ROOF OF HOME ON GALAXIE DRIVE.

0435 PM     TSTM WND DMG     4 NNE GENEVA            31.09N 85.85W
06/28/2013                   GENEVA             AL   EMERGENCY MNGR

            TREES DOWN ACROSS 4 VEHICLES ON THOMPSON DRIVE.

0440 PM     TSTM WND DMG     3 NNW HARTFORD          31.15N 85.72W
06/28/2013                   GENEVA             AL   EMERGENCY MNGR

            TREES DOWN NEAR COUNTY ROAD 47.

0450 PM     TSTM WND DMG     DOTHAN                  31.22N 85.39W
06/28/2013                   HOUSTON            AL   BROADCAST MEDIA

            TREES DOWN AT THE DOTHAN COUNTRY CLUB DOWNTOWN AND ALSO
            ALONG MAIN STREET.

0457 PM     TSTM WND DMG     COWARTS                 31.20N 85.31W
06/28/2013                   HOUSTON            AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0500 PM     TSTM WND DMG     ARDILLA                 31.18N 85.36W
06/28/2013                   HOUSTON            AL   PUBLIC

            TREES AND POWER LINES DOWN. REPORTED BY THE PUBLIC VIA
            SOCIAL MEDIA.

0505 PM     TSTM WND DMG     ASHFORD                 31.18N 85.24W
06/28/2013                   HOUSTON            AL   PUBLIC

            TREES AND POWER LINES DOWN AROUND ASHFORD. REPORTED BY
            THE PUBLIC VIA SOCIAL MEDIA.

0520 PM     TSTM WND DMG     1 W DAWSON              31.77N 84.46W
06/28/2013                   TERRELL            GA   911 CALL CENTER

            TREES DOWN IN MULTIPLE LOCATIONS THROUGHOUT THE COUNTY
            INCLUDING WEST HIGHWAY 82 OUTSIDE OF DAWSON.

0550 PM     TSTM WND DMG     4 NE MAYHAW             31.22N 84.84W
06/28/2013                   MILLER             GA   COUNTY OFFICIAL

            TREES DOWN ALONG WOMBLE ROAD

0553 PM     TSTM WND DMG     FAIRCHILD               30.82N 84.91W
06/28/2013                   SEMINOLE           GA   911 CALL CENTER

            MULTIPLE TREES DOWN COUNTYWIDE.

0600 PM     TSTM WND DMG     COLQUITT                31.17N 84.73W
06/28/2013                   MILLER             GA   COUNTY OFFICIAL

            TREE DOWN ON NORTH 2ND STREET IN COLQUITT

0634 PM     TSTM WND DMG     GREENSBORO              30.57N 84.57W
06/28/2013                   GADSDEN            FL   LAW ENFORCEMENT

            TREE DOWN ACROSS TOLAR WHITE ROAD IN THE GREENSBORO AREA

0648 PM     TSTM WND DMG     1 S LAKE TALQUIN        30.43N 84.55W
06/28/2013                   LEON               FL   911 CALL CENTER

            TREE DOWN ON STARHILL ROAD.

0653 PM     TSTM WND DMG     HAVANA                  30.62N 84.42W
06/28/2013                   GADSDEN            FL   LAW ENFORCEMENT

            ELECTRICAL LINE BLOWN DOWN IN THE HAVANNA AREA.

0727 PM     TSTM WND DMG     1 SW CHAIRES CROSSROADS 30.41N 84.13W
06/28/2013                   LEON               FL   911 CALL CENTER

            TREE DOWN NEAR OLD ST. AUGUSTINE RD AND LOUVENIA RD.

&&

DVD
Special weather statement, Jun 28, 10:40 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1040 PM CDT FRI JUN 28 2013

ALZ065-068-290445-
COFFEE AL-GENEVA AL-
1040 PM CDT FRI JUN 28 2013

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR COFFEE AND GENEVA
COUNTIES...

* UNTIL 1145 PM CDT

AT 1035 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
LUVERNE TO 14 MILES SOUTHWEST OF LIBERTYVILLE...OR ALONG A LINE
EXTENDING FROM PATSBURG TO 9 MILES WEST OF SHILOH...MOVING SOUTHEAST
AT 25 MPH.

PEOPLE IN COFFEE AND WESTERN GENEVA COUNTIES...INCLUDING THE CITIES
OF ELBA...NEW BROCKTON AND SAMSON...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3153 8620 3154 8615 3162 8614 3162 8579
      3120 8579 3119 8577 3108 8578 3108 8577
      3099 8578 3099 8615 3099 8618 3101 8620
TIME...MOT...LOC 0340Z 321DEG 23KT 3178 8620 3108 8661

42-DVD
Special weather statement, Jun 28, 11:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1121 PM CDT FRI JUN 28 2013

ALZ066-069-290515-
DALE AL-HOUSTON AL-
1121 PM CDT FRI JUN 28 2013

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR DALE AND WESTERN
HOUSTON COUNTIES...

* UNTIL 1215 AM CDT

AT 1117 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
BRUNDIDGE TO SAMSON...OR ALONG A LINE EXTENDING FROM CLOWERS
CROSSROADS TO GANER...MOVING SOUTHEAST AT 35 MPH.

PEOPLE IN DALE AND WESTERN HOUSTON COUNTIES...INCLUDING THE CITIES OF
ARITON...LEVEL PLAINS...FORT RUCKER...DALEVILLE...OZARK...NEWTON...
PINCKARD...MIDLAND CITY AND TAYLOR...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3162 8542 3132 8542 3131 8532 3100 8537
      3099 8549 3120 8549 3120 8579 3162 8579
TIME...MOT...LOC 0421Z 306DEG 29KT 3161 8585 3109 8608

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:26 PM CDTSpecial Weather StatementTAETaylor64 min
Jun 28, 7:55 PM CDTSpecial Weather StatementTAETaylor65 min
Jun 29, 12:00 AM CDTSpecial Weather StatementTAEHolmes30 min
Jun 29, 12:05 AM CDTSpecial Weather StatementTAEWalton25 min
Jun 29, 12:21 AM CDTSevere Thunderstorm WarningTAEHolmes, Walton39 min
Jun 29, 12:51 AM CDTSevere Thunderstorm WarningTAEHolmes, Walton, Washington54 min
Jun 29, 1:43 AM CDTSpecial Weather StatementTAEWalton, Washington32 min
Jun 29, 2:14 AM CDTSpecial Marine WarningTAE61 min
Jun 29, 2:17 AM CDTSpecial Weather StatementTAEWashington43 min
Jun 29, 2:34 AM CDTSevere Thunderstorm WarningTAEBay, Walton, Washington41 min
Jun 29, 3:11 AM CDTSpecial Marine WarningTAE94 min
Jun 29, 3:13 AM CDTSpecial Weather StatementTAEBay62 min
Jun 29, 3:45 AM CDTSpecial Marine WarningTAE60 min
Jun 29, 3:59 AM CDTSpecial Weather StatementTAEWashington31 min
Jun 29, 4:34 AM CDTSpecial Marine WarningTAE71 min
Jun 29, 4:39 AM CDTSpecial Marine WarningTAE81 min
Jun 29, 5:32 AM CDTSpecial Marine WarningTAE88 min
Jun 29, 6:57 AM CDTSpecial Marine WarningTAE63 min
Jun 29, 7:57 AM CDTSpecial Marine WarningTAE63 min
Jun 29, 10:45 AM CDTRip Current StatementTAEBay, Franklin, Gulf, Walton10 hr
Jun 28, 10:40 PM CDTSpecial Weather StatementTAECoffee, Geneva65 min
Jun 28, 11:43 PM CDTSpecial Weather StatementTAEGeneva32 min
Jun 29, 12:14 AM CDTSpecial Weather StatementTAEHouston46 min

Nearby

Special Weather Statements in Alabama, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.